MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; ASPIRATOR,SUCTION,W/850CC CANISTER

Medline Industries, LP MEDLINE; ASPIRATOR,SUCTION,W/850CC CANISTER
Catalog Number HCS7001
Medical Device Problem Codes Decrease in Suction (1146); Temperature Problem (3022); Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
This vmsr report summarizes 5 malfunction events that occurred during q3 2023 (july 1, 2023, through september 30, 2023).The account reported that hcs7001 portable suction aspirators continued to lose suction and heat up during use.The reported issue involved devices associated with serial numbers (b)(6).Replacement units were requested, and the affected devices were available for return and evaluation.No patient age, weight, sex, race, or ethnicity information was available.No patient or user injuries were reported.
 
Additional Manufacturer Narrative
"this vmsr submission is part of a retrospective data remediation review.The included represent 5 malfunction events that medline became aware of during q3 2023 (july 1, 2023, through september 30, 2023).Associated lot numbers are 6462109 with serial numbers: (b)(6) with serial numbers: (b)(6).The associated udi is (b)(4).It was reported that the units continued to lose suction and heat up during use.The customer requested replacement units for the affected devices.Of the events summarized, all five hcs7001 portable suction aspirator devices were returned for evaluation.Visual inspections, functional testing, and internal evaluations were performed.The reported overheating condition could not be confirmed during testing.Three units failed to meet pressure specifications, producing maximum pressures of 340 mmhg, 440 mmhg, and 480 mmhg.Two units produced a grinding sound during operation and generated no suction, remaining at 0 mmhg despite adjustment attempts.Internal evaluation identified loose pistons in multiple units, debris within one unit, and a piston positioned at a slight angle within another unit.Based on the complaint details and evaluation results, the root cause for the low suction condition was determined to be most likely a vendor product issue related to the manufacturing process.Vendor investigation concluded that the low suction condition was most likely associated with a worn sealing ring and inadequate sealing of the silicone valve.The vendor implemented corrective actions, including the use of a more wear-resistant sealing ring and assembly changes intended to improve piston performance.Additional manufacturing changes were implemented to address reported odor concerns.Trending data were reviewed.During the previous six months, there were 15 complaints reporting low suction, including 9 confirmed quality issues, and 0 complaints reporting overheating.A total of 779 units were sold during the same period.The issue was reported to the vendor, corrective actions were implemented, and the complaint will continue to be monitored through routine complaint trending activities.The devices were not labeled for single use, and no devices were identified as reprocessed or reused.No patient age, weight, sex, race, or ethnicity information was available.There were no reports of death, serious injury, medical intervention, follow-up care, or user injury.It has been determined that the reported malfunction could cause or contribute to a serious injury if it were to recur.In an abundance of caution, this is a reportable event.If additional information becomes available, this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.".

Brand Name
MEDLINE
Common Device Name
ASPIRATOR,SUCTION,W/850CC CANISTER
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
lauren glaeser
three lakes drive
northfield, IL 60093--275
MDR Report Key50945250
Report Number1417592-2026-54045
Device Sequence Number10446218
Product Code BTA
UDI-Device Identifier10193489036381
UDI-Public10193489036381
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Exemption NumberVMSR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberHCS7001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown